Will my hump-back neck ever go away?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Britney_
Regular Member


Date Joined Jul 2008
Total Posts : 35
   Posted 1/31/2009 12:31 PM (GMT -6)   
I am decreasing prednisone down to 5mg.  Please tell me this hump-back that I have developed will go away?  I'm scared that it won't...

subdued
Veteran Member


Date Joined Dec 2008
Total Posts : 3231
   Posted 1/31/2009 12:45 PM (GMT -6)   
Hi Britney,

Are you taking calcium? Have you tried yoga?
Joy - 47 yrs and counting
Diagnosed w/ UC Dec 06 (also have IBS)
Currently in remission

Lexapro (for stress)
Probiotics
Vitamins (a whole bunch of them)
Anti-inflammatory foods: turmeric, seaweed, garlic...
Avoid: anything with high-fructose corn syrup, foods high in fructose, artificial sweeteners


Scarlet504
Regular Member


Date Joined Oct 2008
Total Posts : 192
   Posted 1/31/2009 3:25 PM (GMT -6)   

Don't worry, it will go away eventually.

I am rid of my "buffalo hump", but I still have most of the moonface and I am off Pred since 6 weeks.

What has calcium and yoga got to do with it? Make it disappear faster? Well, wouldn't work for me. I take calcium all the time and do yoga since 10 years and haven't noticed that Pred effects go away sooner that way confused


Scarlett, 38 yo., TX
Pancolitis since 3/1997
Worst flare of my life from 8/2008 until mid 12/2008 - bye bye flare! Was about friggin' time ...
 
Meds
6 x Asacol a day
0 mg Prednisone (stopped Dec 14, 2008)
75mg 6-MP (started Dec 1, 2008)
Align
Flintstones Complete Vitamins


sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/31/2009 5:16 PM (GMT -6)   
the hump will go away, some side effects go away faster then others. They are not permanent, except if you get the evil prednisone stretchmarks, then those will never go away.
When I got down to 5mg I wasnt as swollen, as I had been, but looking back at pictures I was very very swollen. The moon face also went down a bit, but not much, I have been off for 3 weeks now and the swelling and moon face have gone down quite a bit and some of the weight I gained has come off as well, in another month I should be close to normal :)

glamourgirl
Regular Member


Date Joined Apr 2008
Total Posts : 460
   Posted 1/31/2009 6:20 PM (GMT -6)   
I get the humpback too, it does go away! Aren't the side effects horrible???
Female, Age 38
Diagnosed w/c.diff 7/02 when pregnant w/1st and only child during 2nd trimester(wasn't on antibiotics)
C.diff flare within weeks of delivering baby 1/03, Diagnosed with UC 2/03
Current Meds:
75mg 6-MP
Ferrex Forte
Acidophillus, Sacchromyces Boulardii, Oil of Oregano


subdued
Veteran Member


Date Joined Dec 2008
Total Posts : 3231
   Posted 1/31/2009 9:25 PM (GMT -6)   
Scarlet504 said...

What has calcium and yoga got to do with it? Make it disappear faster? Well, wouldn't work for me. I take calcium all the time and do yoga since 10 years and haven't noticed that Pred effects go away sooner that way [img]/community/emoticons/confused.gif[/img]



After I got my second flare, I took a few massage classes. We learned about how the structure of bones change. A fatty hump will weigh down on the bones. Stretching and calcium will help keep the bones sturdy.
Joy - 47 yrs and counting
Diagnosed w/ UC Dec 06 (also have IBS)
Currently in remission

Lexapro (for stress)
Probiotics
Vitamins (a whole bunch of them)
Anti-inflammatory foods: turmeric, seaweed, garlic...
Avoid: anything with high-fructose corn syrup, foods high in fructose, artificial sweeteners


RobinByrd
Veteran Member


Date Joined Dec 2008
Total Posts : 511
   Posted 2/1/2009 1:07 AM (GMT -6)   
I'm glad you asked this question b/c I cannot wait for mine to go away!!! I was on 40mg forever and looked seriously deformed b/c the hump was huge! However, once I was down to 20mg it greatly reduced...I'm currently at 15mg and won't taper any more until after my surgery. My nurse tells me I can taper much more rapidly once I'm cured...so I am really looking forward to losing the water weight...the overall weight gain...and get my body back!!! : )

I wish you the best of luck with your hump...they really are not fun...but just know that you are not the only one with the gorgeous accessory! And an added note...there are so many cute tops I have that look absolutely horrible on me b/c the back neck line seriously lays just below the hump so it's practically magnified...what kind of crap is that?!!!!

: ) Robin
Dx-May 2007  Asacol-2400mg bid  Prednisone-20mg  Remicade-5 Tx
Paxil-40mg  Prilosec-bid  Multivitamin  Moderate/Severe Pancolitis
28 year old Mommy of a 1 year old and a Wife for almost 2 years!
Life has never been so sweet!  I appreciate the small things in life...the little joys that occur every second of every day.  Though we struggle and have crazy complications, nothing can over ride our love and happiness.
Surgery is scheduled for February 6th!!!  : )   Yea!!!!!!!!!!


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 2/1/2009 2:46 PM (GMT -6)   
     Hump back???  Never heard that being due to prednisone before, thought mine was just hereditary.  I  have osteoporosis and my daughter has scoliosis.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


DocGonzo
Regular Member


Date Joined Dec 2006
Total Posts : 151
   Posted 2/2/2009 4:31 AM (GMT -6)   
Of course, the so-called "buffalo hump" is one of the most common side effects of prednisone usage. In any case, read up on Cushing's syndrome or hyperadrenocorticism. It can be caused by hyperproduction of cortisol by the pituitary gland, or, more commonly these days, prolonged corticosteroid usage.

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 2/2/2009 9:59 AM (GMT -6)   
     Cushing's Syndrome....hmm..think I heard Dr. House mention that.  He gives steroids for everything..lol
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


Kburch
New Member


Date Joined Apr 2018
Total Posts : 1
   Posted 4/23/2018 12:24 AM (GMT -6)   
Thirty years ago and I still have a buffalo hump. Losing a lot of weight helps, though.

IntestinalWasps
Regular Member


Date Joined Mar 2018
Total Posts : 211
   Posted 4/23/2018 9:06 AM (GMT -6)   
Haha, it'll go away. I had the weird hump at the back of my neck AND my lower back. It was insane and made me super sad (moon face, too) - I thought it'd never go away. But one day I just kind of noticed it was all gone?

Once Prednisone was out of my system completely, I dropped 20lbs pretty effortlessly.
27 years old - Female
Diagnosed - December 2017/Ulcerative Pancolitis (Spent December-February in the hospital)
Treatments:
Remicade (severe liver damage, stopped treatment immediately)
Prednisone (caused severe weight gain as well as swollen feet and legs, become non-responsive)
Valcyte (to kill my CMV infection)
Tacrolimus (bridging biologic medication)
Entyvio (currently on dose #3)

Spring
Regular Member


Date Joined Jan 2017
Total Posts : 396
   Posted 4/23/2018 9:47 PM (GMT -6)   
Christine, there is another more spine related hump called a dowegers hump. Both Cushings from steroid use and dowegers can have a fatty deposit.
36yr old mother of 3 Moderate Pancolitis 1/3/17. Hosp 1 week on Solumedrol, Delzicol. Apriso, pred, then switched to Balsazide 750 mg, and Uceris 9 mg 3 wks. Minor flare in August, flare since Oct 20. Acute pancreatitis from Balsalazide hosp. 2 days, Started Humira 12/15/17, reaction, Entyvio 1/12/18. Tapering Pred. 30 mg now. Getting some better!

little_bear
New Member


Date Joined Mar 2018
Total Posts : 8
   Posted 4/24/2018 3:58 PM (GMT -6)   
I was on prednisone (40mg) for about 3 months. It took at least another 6 weeks to taper fully off. I have now been off of prednisone for around 3 months, and my hump back and moon shaped face have both gone away. The moon face disappeared a bit before the hump back. Now, I just have to worry about trying to rebuild any bone loss.
F, 43
Diagnosed with UC in '97
Was in remission for 12 years while only taking Aloe MP
Flared in July '17 and still in most challenging flare ever

Tried prednisone, Remicade and 6MP
Now taking 6MP and Entyvio (started 1/31/18) and lots of supplements and vitamins
Also getting regular iron infusions and several blood transfusions
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 6:09 AM (GMT -6)
There are a total of 3,006,005 posts in 329,292 threads.
View Active Threads


Who's Online
This forum has 161818 registered members. Please welcome our newest member, demonsss.
249 Guest(s), 4 Registered Member(s) are currently online.  Details
Naples, Youngguy90, Deep_sleep, elvin